Format

Send to

Choose Destination
Clin Schizophr Relat Psychoses. 2015 Jan;8(4):205-8. doi: 10.3371/CSRP.DUDE.031513.

Psychosis and severe rhabdomyolysis associated with synthetic cannabinoid use: A case report.

Author information

1
University of Miami Miller School of Medicine, Miami, FL.
2
Universidad del Valle, Cali, Colombia.

Abstract

BACKGROUND:

Synthetic cannabinoid (SC) or "spice" refers to a variety of herbal/chemical mixtures, which mimic the effects of marijuana. They are generally marked as "herbal incense" and best known by the brand names of "K2," "spice," "aroma," "Mr. Nice Guy" and "dream." Little data are available on the psychopathological and physical effects of SC.

CASE DESCRIPTION:

We reported on a 23-year-old man without prior psychiatric history who developed acute psychosis and severe rhabdomyolysis (creatine phosphokinase [CPK]: 44,300 UI/L) associated with "Mr. Nice Guy" consumption. To our knowledge, this is the first case report of severe rhabdomyolysis associated with SC use in the U.S.

CONCLUSIONS:

Physicians should be aware of the possibility of new-onset psychotic symptoms and rhabdomyolysis in patients that use SC.

KEYWORDS:

Creatine Phosphokinase (CPK); Psychosis; Rhabdomyolysis; Spice; Synthetic Cannabinoids (SC)

PMID:
23518784
DOI:
10.3371/CSRP.DUDE.031513
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Allen Press, Inc.
Loading ...
Support Center